Alert archive / West Virginia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 91, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 2, 2000, 4:53 PM EDT for Marshall County, West Virginia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2000, 4:53 PM EDT (20:53 UTC)
- Expired
- Jun 2, 2000, 5:30 PM EDT
- In force
- 37 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Marshall County, WV
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 1:00 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.9 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 798 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 996 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KPBZ 022054 SVRPIT WVC051-022130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 453 PM EDT FRI JUN 2 2000 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARSHALL COUNTY IN WEST VIRGINIA * UNTIL 530 PM EDT * AT 453 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES SOUTHWEST OF CAMERON...OR ABOUT 9 MILES NORTHEAST OF NEW MARTINSVILLE...MOVING SOUTHEAST AT 40 MPH. * SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... CAMERON <<CALL TO ACTION>>SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 58 MILES AN HOUR AND LARGE HAIL GREATER THAN THREE QUARTERS OF AN INCH.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:05 PM EDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jun 2, 3:05 PM EDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 305 PM EDT FRI JUN 2 2000 RADAR SHOWS PREFRONTAL SQUALL LINE MOVING SOUTHEAST AT 25 KNOTS THROUGH THE OHIO HEADWATERS LATE THIS AFTERNOON. THE STORMS SHOULD BE EXITING THE SOUTHERNMOST COUNTIES IN THE SEVERE THUNDERSTORM WATCH BY THE 6-7 PM EXPIRATION TIME. COLD FRONT WILL MOVE THROUGH LATER THIS EVENING WITH DRIER AIR BEHIND IT. THE ONLY LINGERING CHANCE OF THUNDERSTORMS THIS EVENING WILL BE IN NORTHERN WEST VIRGINIA AND WESTERN MARYLAND. SATURDAY LOOKS NICE AND SUNNY. THE NEXT SHORT WAVE TROUGH FROM THE WEST WILL BEGIN TO SPREAD CLOUDS ACROSS THE OHIO HEADWATERS SUNDAY WITH THE FIRST CHANCE OF RAIN SUNDAY NIGHT. THE BULK OF THE RAIN WILL BE MONDAY WITH THE LOW CENTER PASSAGE. SHOWERS MAY LINGER INTO TUESDAY. WEDNESDAY...PARTLY CLOUDY. GUIDANCE TEMPERATURES LOOKED REASONABLE. .PBZ .SEVERE THUNDERSTORM WATCH FROM 100 PM EDT FRIDAY UNTIL 700 PM EDT FRIDAY FOR ZONES OHZ039>041...OHZ048>050...OHZ057>059...OHZ068-069. PA...SEVERE THUNDERSTORM WATCH UNTIL 600 PM EDT FRIDAY FOR ZONES PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032. WV...SEVERE THUNDERSTORM WATCH FROM 100 PM EDT FRIDAY UNTIL 700 PM EDT FRIDAY FOR ZONES WVZ001>004...WVZ012...WVZ021>022.
In the hours before
Local storm report, Jun 2, 3:26 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PENNSYLVANIA
326 PM EDT FRI JUN 02 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0325 PM COLUMBIANA OH WIND DAMAGE
06/02/00 COLUMBIANA TREES DOWN
NLocal storm report, Jun 2, 3:44 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PENNSYLVANIA
344 PM EDT FRI JUN 02 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0324 PM NEW BRIGHTON PA WIND DAMAGE
06/02/00 BEAVER TREE DOWN
NLocal storm report, Jun 2, 3:57 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PENNSYLVANIA
357 PM EDT FRI JUN 02 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0340 PM DRESDEN OH WIND DAMAGE
06/02/00 MUSKINGUM TREES DOWN
0345 PM JEWETT OH WIND DAMAGE
06/02/00 HARRISON TREE DOWN
0355 PM WEST VIEW PA .75 INCH HAIL
06/02/00 ALLEGHENY
NLocal storm report, Jun 2, 4:06 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PENNSYLVANIA
406 PM EDT FRI JUN 02 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0330 PM EVANS CITY PA WIND DAMAGE
06/02/00 BUTLER TREES DOWN
0357 PM ALLISON PARK PA .5 INCH HAIL
06/02/00 ALLEGHENY
0402 PM IMPERIAL PA .75 INCH HAIL
06/02/00 ALLEGHENY
0402 PM FROSTBURG PA .75 INCH HAIL
06/02/00 JEFFERSON
NLocal storm report, Jun 2, 4:23 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PENNSYLVANIA
423 PM EDT FRI JUN 02 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0340 PM CAMBRIDGE OH WIND DAMAGE
06/02/00 GUERNSEY BILLBOARD DOWN
0415 PM FORD CITY PA WIND DAMAGE
06/02/00 ARMSTRONG TREES DOWN
0415 PM SAXONBURG PA WIND DAMAGE
06/02/00 BUTLER TREE DOWN
NLocal storm report, Jun 2, 4:31 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PENNSYLVANIA
431 PM EDT FRI JUN 02 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0415 PM WELLSBURG WV WIND DAMAGE
06/02/00 BROOKE TREES DOWN
0425 PM PENN HILLS PA .88 INCH HAIL
06/02/00 ALLEGHENY
0430 PM BELMONT OH 1 INCH HAIL
06/02/00 BELMONT
0432 PM INDIANA PA WIND DAMAGE
06/02/00 INDIANA TREES DOWN ACROSS COUNTY
NThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 4:11 PM EDT | Severe Thunderstorm Warning | PBZ | Brooke | 29 min |
| Jun 2, 5:32 PM EDT | Severe Thunderstorm Warning | PBZ | Wetzel | 48 min |
| Jun 2, 7:13 PM EDT | Severe Thunderstorm Warning | PBZ | Preston, Tucker | 57 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.